Flood, Lewis
- When
- February 20, 11:17 AM EST to 2:17 PM EST
- Where
- Lewis County, 0.67 mi NW of Stricklett to 0.52 mi ENE of Stricklett
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.487, -83.389
Kinniconick Creek was reported out of its banks.
A potent low pressure system brought a period of heavy rain and some minor flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A potent low pressure system brought a period of heavy rain and some minor flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 20, 8:35 AM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
835 AM EST Wed Feb 20 2019
.SYNOPSIS...
As low pressure and cold front will move east across the Great
Lakes and the Ohio Valley today into tonight. High pressure
will move into the Ohio Valley on Thursday and Friday, bringing
dry conditions. The next chance for rain will occur over the
weekend, as another area of low pressure moves into the Great
Lakes.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Widespread wintry pcpn has come to an end. Therefore, have
cancelled the remainder Winter Weather Advisories. However, the
after effects will continue for the remainder of the morning
hours until temperatures sufficiently warm into the mid and
upper 30s in these locations. Thus, have issue an SPS to account
for this.
Previous discussion--->
Later this afternoon, a surface low is expected to move
northeast into the Great Lakes, and a front extending southward
from the low (or from an occlusion) will cross through the ILN
CWA this evening. Ahead of the front, another surge of moisture
is expected, resulting in another round of widespread
precipitation. Behind the front, winds should quickly shift to
the southwest or west, and some 20-30 MPH gusts are expected.
No real change to forecast thinking for the flood watch,
although the heaviest pcpn did fall to the northwest of this
region early this morning.
The temperature forecast today is problematic, as expected,
thanks to two factors -- the expected development of a
temperature gradient across the CWA, and the failure for
temperatures to begin to respond to warm advection so far early
this morning. Temperatures have been limited to a range from the
upper 30s to upper 40s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Behind the front this evening, rain should gradually come to an
end, though some patchy drizzle or light rain could continue
for a few hours after the front has passed. Surface high
pressure is expected to build through the middle Mississippi
Valley region and into the Ohio Valley by Thursday, resulting in
a much quieter weather day.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
High pressure will remain across the region Thursday night.
Under filtered mid and high clouds, lows will drop into the mid
20s north to the lower 30s south.
For the period Friday into Friday night, as the surface high
moves east, a mid level ridge axis extending from a strong
subtropical mid level ridge off the Florida coast will begin to
reestablish itself. In additional, embedded waves of energy will
begin to move northeast around the periphery of this high into
the Ohio Valley. This will begin a period of increasing clouds
along with an increasing threat for rain from south to north as
moisture becomes transported northward. Highs on Friday will
range from the lower 40s north to the upper 40s south. Lows
Friday night will range from the lower 30s north to the lower
40s south.
The weather pattern becomes active once again as we head into
the upcoming weekend. A dynamic mid level trough is forecast to
pull out of the southwest U.S., into the central Plains, then
northeast into the Great Lakes. As this occurs, a significant
amount of moisture will be transported northward back into the
Ohio Valley once again. In fact, some models suggest pwats
approaching 1.50 inches which is record pwat territory for the
month of February (since upper air flights have been recorded at
Dayton and Wilmington). On Saturday, rain will overspread the
entire region as low level moisture transport accompanies a
northward moving warm front. By Saturday night into Sunday, low
pressure will deepen as it heads to the Great Lakes from the
central Plains. As this occurs, an attendant cold front will
sweep east through our region. Models are indicating some
instability with the front, along with a strong 60-70 knot low
level jet. SHERB3 parameter is indicating values around 1.0 as
well. Thus, have continued with categorical PoPs with showers
and a slight chance of thunderstorms. We will have to monitor
this pattern in the coming days as this could end up being a
high shear/low CAPE issue with potential damaging winds and
isolated "spin up" tornadoes. Too early to mention in the HWO at
this moment, be we will continue to monitor for updates. In
addition, locally heavy rain may bring at least another 1 to 2
inches to the region, which will already still be trying to
recover from Wednesday's system. As the front pushes through,
pcpn will diminish in coverage. Deep low pressure over Michigan
and strong winds aloft will result in windy conditions on
Sunday. This looks like at least a wind advisory at this point
as the 00Z EPS indicating 60-70 percent chances for wind gusts
over 40 knots. It could end up being a high wind warning in
spots if momentum transfer values come to fruition (lower 50
knots for west central Ohio). Have increased sustained winds and
wind gusts in the HWO to at least get the ball rolling in the
right direction. Will continue to mention the potential for
strong winds in the HWO. Highs on Saturday will occur late in
the day or in the evening, 50s to lower 60s. CAA by Sunday will
cause temperatures to slowly fall, reaching the mid 30s
northwest and the mid 40s southeast by Sunday evening.
Quieter weather is forecast to return by Monday as high
pressure builds into the Great Lakes and Ohio Valley. It will be
cooler with highs in the upper 30s north to the mid 40s south.
The next weather system to affect the region is poised for
Tuesday with at least a chance of rain. Highs will range from
the lower 40s north to the lower 50s south.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
A mix of precipitation types is continuing at the TAF sites as
of this writing, but the transition to rain has begun. KCVG/KLUK
are all rain, and KDAY/KILN should be all rain within another
hour or two. A mix of precipitation types will continue at
KCMH/KLCK through around 14Z. In addition to these concerns, IFR
conditions will remain widespread for quite a while, though some
breaks to MVFR are possible as precipitation becomes lighter
later this morning. East to southeast winds today may
occasionally gust to around 20 knots.
Tonight, rain will continue, though gradually decreasing in
intensity (and changing to drizzle) after 00Z. There will also
be a period of LLWS, and later, some gusty winds (20-25 knots)
after a front moves through the area, shifting winds to the
southwest and eventually to the west.
OUTLOOK...Continuing MVFR/IFR conditions are expected through
Thursday morning. MVFR conditions are possible again on
Saturday and Sunday, with gusty winds expected on Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Thursday morning for OHZ073-074-079>082-
088.
KY...Flood Watch through Thursday morning for KYZ094>100.
IN...None.
&&
SYNOPSIS...Hatzos
NEAR TERM...Hatzos/Hickman
SHORT TERM...Hatzos
LONG TERM...Hickman
AVIATION...HatzosHazardous Weather Outlook National Weather Service Wilmington OH 831 AM EST Wed Feb 20 2019 INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046- 051>056-060>065-070>072-077-078-211200- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-Clermont- 831 AM EST Wed Feb 20 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Additional rainfall through tonight may result in some localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More rainfall Saturday and Saturday night could result in localized flooding. Strong wind gusts on Sunday may cause minor tree damage and some power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ094>100-OHZ073-074-079>082-088-211200- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking- Brown-Highland-Adams-Pike-Scioto- 831 AM EST Wed Feb 20 2019 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. More rainfall Saturday and Saturday night could result in localized flooding. Strong wind gusts on Sunday may cause minor tree damage and some power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
932 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 AM SNOW MARYSVILLE 40.24N 83.37W
02/20/2019 M5.0 INCH UNION OH PUBLIC
&&
EVENT NUMBER ILN1900908
NWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
936 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW POWELL 40.16N 83.07W
02/20/2019 M4.0 INCH DELAWARE OH TRAINED SPOTTER
&&
EVENT NUMBER ILN1900909
NWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
941 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 N WILMINGTON 39.47N 83.84W
02/20/2019 M0.9 INCH CLINTON OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 W ROSSBURG 40.27N 84.69W
02/20/2019 M4.5 INCH DARKE OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 5 ENE POWELL 40.20N 82.98W
02/20/2019 M3.9 INCH DELAWARE OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 WNW CLIFTON 39.81N 83.85W
02/20/2019 M3.0 INCH GREENE OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW PIQUA 40.14N 84.25W
02/20/2019 M5.3 INCH MIAMI OH COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 S SIDNEY 40.27N 84.15W
02/20/2019 M4.0 INCH SHELBY OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW WASHINGTON COURT HOUSE 39.54N 83.42W
02/20/2019 M1.5 INCH FAYETTE OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 4 NE OSGOOD 39.17N 85.24W
02/20/2019 M1.0 INCH RIPLEY IN COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW NEW CARLISLE 39.93N 84.03W
02/20/2019 M4.0 INCH CLARK OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 3 ESE WASHINGTON COURT 39.51N 83.37W
02/20/2019 M0.5 INCH FAYETTE OH COCORAHS
24-HOUR SNOWFALL.
0800 AM SNOW NEW LEBANON 39.74N 84.40W
02/20/2019 M3.7 INCH MONTGOMERY OH COCORAHS
24-HOUR SNOWFALL.
0830 AM SNOW 1 N BUCKEYE LAKE 39.95N 82.48W
02/20/2019 M2.0 INCH LICKING OH CO-OP OBSERVER
24-HOUR SNOWFALL.
0900 AM SNOW 1 SE NAPOLEON 39.20N 85.32W
02/20/2019 M1.0 INCH RIPLEY IN CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER ILN1900910
EVENT NUMBER ILN1900911
EVENT NUMBER ILN1900912
EVENT NUMBER ILN1900913
EVENT NUMBER ILN1900914
EVENT NUMBER ILN1900915
EVENT NUMBER ILN1900916
EVENT NUMBER ILN1900917
EVENT NUMBER ILN1900918
EVENT NUMBER ILN1900919
EVENT NUMBER ILN1900920
EVENT NUMBER ILN1900921
EVENT NUMBER ILN1900922
NWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
942 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW W GREENVILLE 40.10N 84.62W
02/20/2019 M4.0 INCH DARKE OH PUBLIC
&&
EVENT NUMBER ILN1900923
NWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
949 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM SNOW 2 NW SPRINGFIELD 39.95N 83.83W
02/20/2019 M6.0 INCH CLARK OH PUBLIC
&&
EVENT NUMBER ILN1900924
NWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1022 AM EST WED FEB 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW SUNBURY 40.25N 82.86W
02/20/2019 M5.0 INCH DELAWARE OH PUBLIC
1000 AM SNOW 2 S HUBER HEIGHTS 39.82N 84.11W
02/20/2019 M4.0 INCH MONTGOMERY OH PUBLIC
1000 AM SNOW 3 NNE WESTERVILLE 40.16N 82.90W
02/20/2019 E3.2 INCH DELAWARE OH PUBLIC
&&
EVENT NUMBER ILN1900925
EVENT NUMBER ILN1900926
EVENT NUMBER ILN1900927
NWSThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Kinniconick Creek was reported out of its banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, February 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 798130.